Alert archive / California / Small Craft Advisories in 2012
Small Craft Advisory 143, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this small craft advisory at Sep 7, 2012, 3:02 AM PDT. It took effect at Sep 7, 2012, 1:00 PM PDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Sep 7, 2012, 3:02 AM PDT (10:02 UTC)
- In effect from
- Sep 7, 2012, 1:00 PM PDT
- Expired
- Sep 7, 2012, 9:00 PM PDT
- In force
- 8 hr
- Issued by
- NWS San Francisco Bay Area, CA
The text
As transmitted, in the capitals the NWS used until 2016.
683 WHUS76 KMTR 071002 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 302 AM PDT FRI SEP 7 2012 PZZ530-071815- /O.NEW.KMTR.SC.Y.0143.120907T2000Z-120908T0400Z/ SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA- 302 AM PDT FRI SEP 7 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING. * WINDS: WEST WINDS WILL INCREASE TO 15 TO 25 KT THIS AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
2 follow-up statements
223 WHUS76 KMTR 071524 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 824 AM PDT FRI SEP 7 2012 PZZ530-072330- /O.CON.KMTR.SC.Y.0143.120907T2000Z-120908T0400Z/ SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA- 824 AM PDT FRI SEP 7 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING. * WINDS: WEST WINDS WILL INCREASE TO 15 TO 25 KT THIS AFTERNOON AND EVENING. WINDS WILL DECREASE TO 5 TO 15 KT AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
233 WHUS76 KMTR 072121 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 221 PM PDT FRI SEP 7 2012 PZZ570-080530- /O.NEW.KMTR.SC.Y.0144.120909T0000Z-120909T1200Z/ WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM- 221 PM PDT FRI SEP 7 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM SATURDAY TO 5 AM PDT SUNDAY... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 PM SATURDAY TO 5 AM PDT SUNDAY. * WINDS: NORTHWEST WINDS ARE EXPECTED TO INCREASE TO 15 TO 25 KT SATURDAY AFTERNOON. * WAVES: STEEP FRESH SWELL WILL BE GENERATED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ540-080530- /O.NEW.KMTR.SC.Y.0144.120909T0000Z-120909T1200Z/ POINT ARENA TO POINT REYES TO 10 NM- 221 PM PDT FRI SEP 7 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM SATURDAY TO 5 AM PDT SUNDAY... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 PM SATURDAY TO 5 AM PDT SUNDAY. * WINDS: NORTHWEST WINDS ARE EXPECTED TO INCREASE TO 15 TO 25 KT SATURDAY AFTERNOON. * WAVES: STEEP FRESH SWELL WILL BE GENERATED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ575-080530- /O.NEW.KMTR.SC.Y.0144.120908T1800Z-120909T1200Z/ WATERS FROM PIGEON PT. TO PT. PIEDRAS BLANCAS CA FROM 10 TO 60 NM- 221 PM PDT FRI SEP 7 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM SATURDAY TO 5 AM PDT SUNDAY... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 AM SATURDAY TO 5 AM PDT SUNDAY. * WINDS: NORTHWEST WINDS ARE EXPECTED TO INCREASE TO 15 TO 25 KT SATURDAY MORNING. INITIALLY THE STRONGEST WINDS WILL BE SOUTH OF PT SUR. * WAVES: STEEP FRESH SWELL WILL BE GENERATED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ565-080530- /O.NEW.KMTR.SC.Y.0144.120908T1800Z-120909T1200Z/ POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM- 221 PM PDT FRI SEP 7 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM SATURDAY TO 5 AM PDT SUNDAY... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 AM SATURDAY TO 5 AM PDT SUNDAY. * WINDS: NORTHWEST WINDS ARE EXPECTED TO INCREASE TO 15 TO 25 KT SATURDAY MORNING. INITIALLY THE STRONGEST WINDS WILL BE SOUTH OF PT SUR. * WAVES: STEEP FRESH SWELL WILL BE GENERATED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ530-080400- /O.CON.KMTR.SC.Y.0143.000000T0000Z-120908T0400Z/ SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA- 221 PM PDT FRI SEP 7 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. * WINDS: WEST WINDS WILL INCREASE TO 15 TO 25 KT THIS AFTERNOON AND EVENING. WINDS WILL DECREASE TO 5 TO 15 KT AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Sep 6, 11:16 PM PDT, 3 hours 46 minutes earlier.
Area forecast discussion, Sep 6, 11:16 PM PDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
1116 PM PDT THU SEP 6 2012
.DISCUSSION...AS OF 8:55 PM PDT THURSDAY...A FEW MID LEVEL CLOUDS
CONTINUE ACROSS THE SOUTHEAST HALF OF OUR FORECAST AREA THIS
EVENING...BUT THESE CLOUDS ARE GRADUALLY DIMINISHING AS THE MID
LEVELS OF THE ATMOSPHERE SLOWLY DRY OUT. NEARER TO THE
SURFACE...MARINE LAYER CLOUDS HAVE AMASSED ALONG THE NORTH BAY
COAST AND WILL LIKELY FILL IN ALONG MUCH OF THE REST OF THE COAST
OVERNIGHT. RECENT FORT ORD PROFILER DATA INDICATE THE MARINE LAYER
DEPTH HAS INCREASED TO ABOUT 2000 FEET. THE DEEPER MARINE LAYER
AND MODERATE ONSHORE SURFACE GRADIENTS ARE EXPECTED TO RESULT IN
AREAS OF LOW CLOUD DEVELOPMENT INLAND OVERNIGHT AND INTO FRIDAY
MORNING.
A WEAK UPPER LOW OFF THE NORTHERN CA COAST IS FORECAST TO
RETROGRADE SLIGHTLY OVER THE NEXT 24-36 HOURS...ALLOWING AN UPPER
RIDGE OVER THE DESERT SW TO BUILD WEST ACROSS CA ON FRIDAY. WOULD
ORDINARILY EXPECT SUCH A SCENARIO TO RESULT IN WARMING.
HOWEVER...THE MODELS FORECAST NO WARMING OF THE AIRMASS ALOFT AND
NO INCREASE IN SURFACE TEMPS ON FRIDAY...WITH LITTLE OR NO WARMING
ON SATURDAY AS WELL. THIS IS LIKELY DUE TO THE FACT THAT THE MODELS
MAINTAIN A RELATIVELY DEEP MARINE LAYER OF BETWEEN 1500 AND 2000
FEET...ALONG WITH CONTINUED MODERATE ONSHORE FLOW. GIVEN THE
RECENT INCREASE OBSERVED IN THE MARINE LAYER DEPTH...FEEL THE
MODELS MAY BE ONTO SOMETHING BY NOT FORECASTING A WARM-UP.
HOWEVER...FEEL THE MODELS SHOULD BE VIEWED WITH SOME
SKEPTICISM GIVEN THE BUILDING UPPER RIDGE AND WOULDN'T BE
SURPRISED TO SEE AT LEAST A FEW DEGREES OF WARMING ACROSS INLAND
AREAS OVER THE NEXT FEW DAYS. IN ANY CASE...NO BIG CHANGES ARE
FORECAST IN THE WEATHER OVER THE UPCOMING WEEKEND. AREAS OF NIGHT
AND MORNING LOW CLOUDS WILL GIVE WAY TO PLENTY OF AFTERNOON
SUN...AT LEAST FOR INLAND AREAS.
THE UPPER LOW OFFSHORE IS FORECAST TO OPEN UP AND MOVE EAST ON
SUNDAY NIGHT AS A LONGWAVE UPPER TROUGH MOVES INTO THE PAC NW.
ONCE THIS TROUGH MOVES INLAND...SURFACE HIGH PRESSURE WILL DEVELOP
TO OUR NORTH...INCREASING NORTHERLY SURFACE PRESSURE GRADIENTS
AND HELPING REDUCE ONSHORE FLOW. THUS...BY MONDAY AND TUESDAY OUR
AREA SHOULD DEFINITELY SEE SOME WARMING WITH TEMPERATURES PERHAPS
CLIMBING BACK CLOSE TO NORMAL. LITTLE CHANGE IS THEN EXPECTED FOR
THE REMAINDER OF NEXT WEEK AS A RIDGE OF HIGH PRESSURE BUILDING
ALONG THE WEST COAST MAINTAINS DRY AND MILD CONDITIONS.
&&
.AVIATION...AS OF 11:15 PM PDT THURSDAY...MAINLY CLEAR SKIES
ACROSS THE DISTRICT AT THIS HOUR. STRATUS WILL RETURN LATE TONIGHT
ACROSS AREA TERMINALS. STRATUS COVERAGE WILL BE LESS THAN LAST
NIGHT WITH SOME TERMINALS ONLY SEEING BKN OR TEMPO CIGS EARLY
FRIDAY MORNING. LIGHT WINDS WILL CONTINUE ACROSS THE REGION
THROUGH THE FORECAST PERIOD.
VICINITY OF KSFO...VFR CONDITIONS ARE EXPECTED TO PERSIST THROUGH
LATE TONIGHT. MVFR/IFR CIGS WILL MOVE IN AROUND 08Z AND 13Z OVER
KOAK AND KSFO...RESPECTIVELY.CLEARING IS EXPECTED AROUND 17Z
FRIDAY MORNING. LIGHT WEST WINDS WILL CONTINUE THROUGH THE FRIDAY
MORNING WITH WINDS EXPECTED TO STRENGTHEN TO AROUND 15 TO 20 KT
DURING THE AFTERNOON AND EVENING.
KSFO BRIDGE APPROACH...SIMILAR TO KSFO.
MONTEREY BAY AREA TERMINALS...VFR CONDITIONS ARE EXPECTED TO
PERSIST THROUGH LATE TONIGHT. MVFR/IFR CIGS WILL MOVE IN AFTER 10Z.
CONDITIONS WILL TEMPORARILY DETERIORATE OVER KSNS TO IFR BETWEEN
12Z-16Z FRIDAY MORNING. LIGHT AND VARIABLE WILL CONTINUE THROUGH
TONIGHT THEN INCREASE OUT OF THE WEST IN THE AFTERNOON. CLEARING IS
EXPECTED AROUND 17Z-18Z FRIDAY MORNING.
&&
.MARINE/BEACH...AS OF 2:33 PM PDT THURSDAY...A DISTANTLY GENERATED
NORTHWESTERLY SWELL WILL MOVE INTO THE COASTAL WATERS FRIDAY NIGHT
INTO SATURDAY. INITIALLY WAVES ARE EXPECTED TO BE 3 TO 4 FEET WITH
A PERIOD OF 16 SECONDS BECOMING 4 TO 5 FEET AT 14 TO 15 SECONDS
FROM A DIRECTION OF 305 TO 308 DEGREES. THIS WILL RESULT IN
HEIGHTENED RISK OF STRONG RIP CURRENTS AT BEACHES WITH A NORTHWEST
FACING ASPECT. BEACHES ALONG THE MONTEREY PENINSULA THAT MAY BE
IMPACTED BY THESE CONDITIONS WOULD BE ASILOMAR AND MONTEREY STATE
BEACHES AS WELL AS MARINA STATE BEACH. CONDITIONS ARE EXPECTED TO
IMPROVE SUNDAY AS THE SWELL DISSIPATES.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.TNGT...NONE.
&&
PUBLIC FORECAST: DYKEMA
AVIATION/MARINE: CW
VISIT US AT WWW.WEATHER.GOV/SANFRANCISCO
FOLLOW US ON FACEBOOK AND TWITTER AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.SANFRANCISCOBAYAREA.GOV
WWW.TWITTER.COM/NWSBAYAREAHazardous weather outlook, Sep 6, 4:21 AM PDT, 22 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 421 AM PDT THU SEP 6 2012 CAZ006-505>513-516>518-528>530-061800- SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- SAN FRANCISCO BAY SHORELINE-SAN FRANCISCO PENINSULA COAST- EAST BAY INTERIOR VALLEYS-EAST BAY HILLS AND DIABLO RANGE- SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY...INCLUDING SAN JOSE- SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT- NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY- NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST- 421 AM PDT THU SEP 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SAN FRANCISCO BAY AREA AND MONTEREY BAY AREA. .DAY ONE...THURSDAY AND THURSDAY NIGHT A FEW SHOWERS AND THUNDERSTORMS ARE POSSIBLE DURING THE MORNING HOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 2:21 PM PDT | Small Craft Advisory | MTR | 60 hr |
Nearby
Small Craft Advisories in California, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.